Alert archive / New Mexico / Red Flag Warnings in 2013

Red Flag Warning 9, NWS El Paso, TX

March 20, 20138 counties in New Mexico; El Paso County, Hudspeth County, Texas

NWS El Paso, TX issued this red flag warning at Mar 20, 2013, 6:44 AM MDT for 8 counties in New Mexico; El Paso County, Hudspeth County, Texas. It took effect at Mar 21, 2013, 1:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 20, 2013, 6:44 AM MDT (12:44 UTC)
In effect from
Mar 21, 2013, 1:00 PM MDT
Expired
Mar 21, 2013, 8:00 PM MDT
In force
7 hr
Issued by
NWS El Paso, TX

Counties Catron County, NM, Doña Ana County, NM, Grant County, NM, Hidalgo County, NM, Lincoln County, NM, Luna County, NM, Otero County, NM, Sierra County, NM, El Paso County, TX, Hudspeth County, TX

The radar

The El Paso radar (KEPZ), 84 km from the middle of the area, began a volume at 12:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 0.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2013-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2013-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2568 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

804 
WWUS84 KEPZ 201244
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
644 AM MDT WED MAR 20 2013

...CRITICAL FIRE WEATHER CONDITIONS WILL EXIST FOR ALL  FIRE
WEATHER ZONES BELOW 7500 FEET THURSDAY AFTERNOON...

.A LARGE AND STRONG UPPER LEVEL LOW PRESSURE SYSTEM OVER THE
NORTHERN ROCKIES WILL SEND A SERIES OF STRONG STORM IMPULSES INTO
THE CENTRAL AND SOUTHERN ROCKIES BEGINNING THURSDAY THROUGH
SATURDAY. THESE SYSTEMS WILL PRODUCE SURFACE WINDS SUSTAINED OVER
20 MPH ALONG WITH LOW RELATIVE HUMIDITY VALUES UNDER 15%. IN
ADDITION... FIRE DANGER WILL LIKELY REMAIN IN THE VERY HIGH
CATEGORY WITH ALL OF THE ABOVE COMBINING TO PRODUCE RED FLAG
CONDITIONS FOR THURSDAY AFTERNOON TO AROUND SUNSET.

NMZ110>113-TXZ055-056-210200-
/O.UPG.KEPZ.FW.A.0006.130321T1900Z-130322T0200Z/
/O.NEW.KEPZ.FW.W.0009.130321T1900Z-130322T0200Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
644 AM MDT WED MAR 20 2013

...RED FLAG WARNING IN EFFECT FROM 1 PM TO 8 PM MDT THURSDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...
110...111...112 AND 113...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING...IN EFFECT FROM 1 PM TO 8 PM MDT
THURSDAY.

* EVENT: BELOW 7500 FEET: FIRE WEATHER ZONE 110 ...SOUTHWEST 
  MOUNTAINS. FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND 
  LOWLANDS. FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND 
  SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND 
  SACRAMENTO MOUNTAINS. FIRE WEATHER ZONE 055 EL PASO...FIRE 
  WEATHER ZONE 056 HUDSPETH. 

* TIMING: 1 ...PM TO 8 PM MDT THURSDAY.

* WIND: WEST 20 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH.

* HUMIDITY: 10% TO 15%

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

* ADDITIONAL IMPACTS: RED FLAG CONDITIONS ARE ALSO LIKELY AGAIN
  ON FRIDAY AND SATURDAY AFTERNOONS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

&&

$$

20
5 follow-up statements
327 
WWUS84 KEPZ 201309
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
709 AM MDT WED MAR 20 2013

...CRITICAL FIRE WEATHER CONDITIONS WILL EXIST FOR ALL  FIRE
WEATHER ZONES BELOW 7500 FEET THURSDAY AFTERNOON...

.A LARGE AND STRONG UPPER LEVEL LOW PRESSURE SYSTEM OVER THE
NORTHERN ROCKIES WILL SEND A SERIES OF STRONG STORM IMPULSES INTO
THE CENTRAL AND SOUTHERN ROCKIES BEGINNING THURSDAY THROUGH
SATURDAY. THESE SYSTEMS WILL PRODUCE SURFACE WINDS SUSTAINED OVER
20 MPH ALONG WITH LOW RELATIVE HUMIDITY VALUES UNDER 15%. IN
ADDITION... FIRE DANGER WILL LIKELY REMAIN IN THE VERY HIGH
CATEGORY WITH ALL OF THE ABOVE COMBINING TO PRODUCE RED FLAG
CONDITIONS FOR THURSDAY AFTERNOON TO AROUND SUNSET...AND VERY
LIKELY AGAIN ON FRIDAY AND SATURDAY AFTERNOONS.

NMZ110>113-TXZ055-056-210200-
/O.NEW.KEPZ.FW.A.0007.130322T1800Z-130323T0300Z/
/O.CON.KEPZ.FW.W.0009.130321T1900Z-130322T0200Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
709 AM MDT WED MAR 20 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT
THURSDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
055...056...110...111...112 AND 113 BELOW 7500 FEET...

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONES 055...056...110...111...112 AND 113 BELOW 7500 FEET...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY
AFTERNOON THROUGH FRIDAY EVENING. 

* EVENT: BELOW 7500 FEET: FIRE WEATHER ZONE 110 SOUTHWEST  ...
  MOUNTAINS. FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND 
  LOWLANDS. FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND 
  SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND 
  SACRAMENTO MOUNTAINS. FIRE WEATHER ZONE 055 EL PASO...FIRE 
  WEATHER ZONE 056 HUDSPETH. 

* TIMING: 1 PM TO 8 PM MDT THURSDAY.

* WIND: WEST 20 TO 25 MPH WITH GUSTS OF 30 TO 35 MPH.

* HUMIDITY: 10% TO 15%

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

* ADDITIONAL IMPACTS: RED FLAG CONDITIONS ARE ALSO LIKELY AGAIN 
  ON FRIDAY AND SATURDAY AFTERNOONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

20
693 
WWUS84 KEPZ 210312
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
912 PM MDT WED MAR 20 2013

...CRITICAL FIRE WEATHER CONDITIONS WILL EXIST FOR ALL FIRE
WEATHER ZONES BELOW 7500 FEET THURSDAY...FRIDAY AND SATURDAY
AFTERNOONS...

.A LARGE AND STRONG UPPER LEVEL LOW PRESSURE SYSTEM OVER THE
NORTHERN ROCKIES...WILL SEND A SERIES OF STRONG STORM IMPULSES
INTO THE CENTRAL AND SOUTHERN ROCKIES BEGINNING THURSDAY THROUGH
SATURDAY. THESE SYSTEMS WILL PRODUCE SURFACE WINDS SUSTAINED OVER
20 MPH ALONG WITH LOW RELATIVE HUMIDITY VALUES UNDER 15%. IN
ADDITION...FIRE DANGER WILL LIKELY REMAIN IN THE VERY HIGH
CATEGORY WITH ALL OF THE ABOVE COMBINING TO PRODUCE RED FLAG
CONDITIONS FOR THURSDAY AND FRIDAY AFTERNOONS...TO EARLY EVENING
EACH DAY. RED FLAG CONDITIONS ARE ALSO VERY LIKELY AGAIN ON
SATURDAY...WHERE A FIRE WEATHER WATCH IS NOW IN EFFECT.

NMZ110>113-TXZ055-056-211400-
/O.UPG.KEPZ.FW.A.0007.130322T1800Z-130323T0300Z/
/O.NEW.KEPZ.FW.W.0010.130322T1800Z-130323T0300Z/
/O.NEW.KEPZ.FW.A.0008.130323T1900Z-130324T0200Z/
/O.CON.KEPZ.FW.W.0009.130321T1900Z-130322T0200Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
912 PM MDT WED MAR 20 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM TO 8 PM MDT
THURSDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
055...056...110...111...112 AND 113...BELOW 7500 FEET...

...RED FLAG WARNING IN EFFECT FROM NOON TO 9 PM MDT FRIDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 055...056...
110...111...112 AND 113...BELOW 7500 FEET...

...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
EARLY SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 055...056...110...111...112 AND 113...BELOW 7500 FEET...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS UPGRADED
THE WATCH FRIDAY...TO A RED FLAG WARNING. THE RED FLAG WARNING FOR
FRIDAY...IS IN EFFECT FROM NOON TO 9 PM. A FIRE WEATHER WATCH HAS
ALSO BEEN ISSUED...AND IS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH EARLY SATURDAY EVENING.


* EVENT: BELOW 7500 FEET: FIRE WEATHER ZONE 110 SOUTHWEST  ...
  MOUNTAINS. FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND 
  LOWLANDS. FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND 
  SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND 
  SACRAMENTO MOUNTAINS. FIRE WEATHER ZONE 055 EL PASO...FIRE 
  WEATHER ZONE 056 HUDSPETH. 

* TIMING: 1 PM TO 8 PM MDT THURSDAY. ON FRIDAY...FROM 12 PM TO 9
  PM. ON SATURDAY...FROM 1 PM TO 8 PM.

* WIND: THURSDAY: WEST-NORTHWEST 25 TO 30 MPH WITH GUSTS OF 35 TO
  45 MPH. FOR FRIDAY...WEST-SOUTHWEST 30-40 MPH WITH GUSTS OF
  45-55 MPH. FOR SATURDAY...NORTHWEST 25-35 MPH WITH GUSTS OF
  40-50 MPH.

* HUMIDITY: LOW TO MIDDLE TEENS EACH AFTERNOON THURSDAY THROUGH
  SATURDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

* ADDITIONAL IMPACTS: RED FLAG CONDITIONS ARE ALSO LIKELY AGAIN
  SATURDAY AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
TRIPOLI
071 
WWUS84 KEPZ 211401
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
801 AM MDT THU MAR 21 2013

...CRITICAL FIRE WEATHER CONDITIONS WILL EXIST FOR ALL FIRE
WEATHER ZONES BELOW 7500 FEET THURSDAY...FRIDAY AND SATURDAY
AFTERNOONS...

.A LARGE AND STRONG UPPER LEVEL LOW PRESSURE SYSTEM OVER THE
NORTHERN ROCKIES...WILL SEND A SERIES OF STRONG STORM IMPULSES
INTO THE CENTRAL AND SOUTHERN ROCKIES BEGINNING TODAY THROUGH
SATURDAY. THESE SYSTEMS WILL PRODUCE SURFACE WINDS SUSTAINED OVER
20 MPH ALONG WITH LOW RELATIVE HUMIDITY VALUES UNDER 15%. IN
ADDITION...FIRE DANGER WILL LIKELY REMAIN IN THE VERY HIGH
CATEGORY WITH ALL OF THE ABOVE COMBINING TO PRODUCE RED FLAG
CONDITIONS FOR THURSDAY AND FRIDAY AFTERNOONS...TO EARLY EVENING
EACH DAY. RED FLAG CONDITIONS ARE ALSO VERY LIKELY AGAIN ON
SATURDAY...WHERE A FIRE WEATHER WATCH IS NOW IN EFFECT.

NMZ110>113-TXZ055-056-212115-
/O.CON.KEPZ.FW.W.0009.130321T1900Z-130322T0200Z/
/O.CON.KEPZ.FW.W.0010.130322T1800Z-130323T0300Z/
/O.CON.KEPZ.FW.A.0008.130323T1900Z-130324T0200Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
801 AM MDT THU MAR 21 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM MDT THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE
WEATHER ZONES 055...056...110...111...112 AND 113 FOR ELEVATIONS
BELOW 7500 FT...

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
055...056...110...111...112 AND 113 FOR ELEVATIONS BELOW 7500 FT

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR
FIRE WEATHER ZONES 055...056...110...111...112 AND 113 FOR
ELEVATIONS BELOW 7500 FT...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
UPGRADED THE WATCH FRIDAY...TO A RED FLAG WARNING. THE RED FLAG
WARNING FOR FRIDAY...IS IN EFFECT FROM NOON TO 9 PM. A FIRE
WEATHER WATCH HAS ALSO BEEN ISSUED...AND IS IN EFFECT FROM
SATURDAY AFTERNOON THROUGH EARLY SATURDAY EVENING.

* EVENT: BELOW 7500 FEET: FIRE WEATHER ZONE 110 SOUTHWEST MOUNTAINS.
  FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND LOWLANDS. FIRE
  WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE
  VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND SACRAMENTO MOUNTAINS.
  FIRE WEATHER ZONE 055 EL PASO...FIRE WEATHER ZONE 056 HUDSPETH.

* TIMING: 1 PM TO 8 PM MDT THURSDAY. ON FRIDAY...FROM 12 PM TO 
  9 PM. ON SATURDAY...FROM 1 PM TO 8 PM. 

* WIND: THURSDAY: WEST-NORTHWEST 25 TO 30 MPH WITH GUSTS OF 35 
  TO 45 MPH. FOR FRIDAY...WEST-SOUTHWEST 30-40 MPH WITH GUSTS OF 
  45-55 MPH. FOR SATURDAY...NORTHWEST 25-35 MPH WITH GUSTS OF 
  40- 50 MPH.

* HUMIDITY: LOW TO MIDDLE TEENS EACH AFTERNOON TODAY THROUGH 
  SATURDAY.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

* ADDITIONAL IMPACTS: RED FLAG CONDITIONS ARE ALSO LIKELY AGAIN 
  SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
TRIPOLI
857 
WWUS84 KEPZ 212057
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
257 PM MDT THU MAR 21 2013

...CRITICAL FIRE WEATHER CONDITIONS WILL EXIST FOR ALL FIRE
WEATHER ZONES BELOW 7500 FEET THE REST OF TODAY...AND FOR FRIDAY
AND SATURDAY AFTERNOONS...

.A LARGE AND STRONG UPPER LEVEL LOW PRESSURE SYSTEM OVER THE
NORTHERN ROCKIES...WILL SEND A SERIES OF STRONG STORM IMPULSES
INTO THE CENTRAL AND SOUTHERN ROCKIES BEGINNING TODAY THROUGH
SATURDAY. THESE SYSTEMS WILL PRODUCE SURFACE WINDS SUSTAINED OVER
20 MPH ALONG WITH LOW RELATIVE HUMIDITY VALUES UNDER 15%. IN
ADDITION...FIRE DANGER WILL LIKELY REMAIN IN THE VERY HIGH
CATEGORY WITH ALL OF THE ABOVE COMBINING TO PRODUCE RED FLAG
CONDITIONS FOR THURSDAY AND FRIDAY AFTERNOONS...TO EARLY EVENING
EACH DAY. RED FLAG CONDITIONS ARE ALSO VERY LIKELY AGAIN ON
SATURDAY...WHERE A FIRE WEATHER WATCH IS IN EFFECT.

NMZ110>113-TXZ055-056-220200-
/O.CON.KEPZ.FW.W.0009.000000T0000Z-130322T0200Z/
/O.CON.KEPZ.FW.W.0010.130322T1800Z-130323T0300Z/
/O.CON.KEPZ.FW.A.0008.130323T1900Z-130324T0200Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
257 PM MDT THU MAR 21 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
055...056...110...111...112 AND 113 FOR ALL AREAS BELOW 7500
FT...

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
055...056...110...111...112 AND 113 FOR ALL AREAS BELOW 7500 FT...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR
FIRE WEATHER ZONES 055...056...110...111...112 AND 113
FOR ALL AREAS BELOW 7500 FT...


THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING FOR FRIDAY...WHICH IS IN EFFECT FROM
NOON TO 9 PM. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR
SATURDAY...AND IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH EARLY
SATURDAY EVENING.

* EVENT: BELOW 7500 FEET: FIRE WEATHER ZONE 110 SOUTHWEST 
  MOUNTAINS. FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND 
  LOWLANDS. FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND 
  SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND 
  SACRAMENTO MOUNTAINS. FIRE WEATHER ZONE 055 EL PASO...FIRE 
  WEATHER ZONE 056 HUDSPETH. 

* TIMING: 1 PM TO 8 PM MDT THURSDAY. ON FRIDAY...FROM 12 PM TO 
  9 PM. ON SATURDAY...FROM 1 PM TO 8 PM.

* WIND: REST OF TODAY: WEST-NORTHWEST 25 TO 30 MPH WITH GUSTS OF
  35 TO 45 MPH. FOR FRIDAY...WEST-SOUTHWEST 30-40 MPH WITH GUSTS
  OF 45-55 MPH. FOR SATURDAY...NORTHWEST 25-35 MPH WITH GUSTS OF
  40- 50 MPH.

* HUMIDITY: LOW TO MIDDLE TEENS REST OF TODAY...AND AGAIN FRIDAY
  AND SATURDAY AFTERNOONS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

* ADDITIONAL IMPACTS: RED FLAG CONDITIONS ARE ALSO LIKELY AGAIN 
  SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
TRIPOLI
404 
WWUS84 KEPZ 220216
RFWEPZ

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
816 PM MDT THU MAR 21 2013

...CRITICAL FIRE WEATHER CONDITIONS WILL EXIST FOR ALL FIRE
WEATHER ZONES BELOW 7500 FEET THE REST OF TODAY...AND FOR FRIDAY
AND SATURDAY AFTERNOONS...

.A LARGE AND STRONG UPPER LEVEL LOW PRESSURE SYSTEM OVER THE
NORTHERN ROCKIES...WILL CONTINUE TO SEND A SERIES OF STRONG STORM
IMPULSES INTO THE CENTRAL AND SOUTHERN ROCKIES THROUGH SATURDAY.
THESE SYSTEMS WILL PRODUCE SURFACE WINDS SUSTAINED OVER 20 MPH
AND LOW RELATIVE HUMIDITY VALUES UNDER 15%. IN ADDITION...FIRE
DANGER WILL LIKELY REMAIN IN THE VERY HIGH CATEGORY WITH ALL OF
THE ABOVE COMBINING TO PRODUCE RED FLAG CONDITIONS FOR FRIDAY
AFTERNOON. RED FLAG CONDITIONS ARE ALSO VERY LIKELY AGAIN ON
SATURDAY...WHERE A FIRE WEATHER WATCH IS IN EFFECT.

NMZ110>113-TXZ055-056-221400-
/O.EXP.KEPZ.FW.W.0009.000000T0000Z-130322T0200Z/
/O.CON.KEPZ.FW.W.0010.130322T1800Z-130323T0300Z/
/O.CON.KEPZ.FW.A.0008.130323T1900Z-130324T0200Z/
SOUTHWEST MOUNTAINS-SOUTHWEST DESERTS AND LOWLANDS-
SOUTH CENTRAL LOWLANDS AND SOUTHERN RIO GRANDE VALLEY-
CAPITAN AND SACRAMENTO MOUNTAINS-EL PASO-HUDSPETH-
816 PM MDT THU MAR 21 2013

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 9 PM MDT
FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES
055...056...110...111...112 AND 113...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR
FIRE WEATHER ZONES 055...056...110...111...112 AND 113...
...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW HUMIDITY
FOR FIRE WEATHER ZONES 055...056...110...111...112 AND 113...

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR
FIRE WEATHER ZONES 055...056...110...111...112 AND 113 FOR ALL
AREAS BELOW 7500 FT...

THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS
ISSUED A RED FLAG WARNING FOR FRIDAY...WHICH IS IN EFFECT FROM
NOON TO 9 PM. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FOR
SATURDAY...AND IS IN EFFECT FROM SATURDAY AFTERNOON THROUGH EARLY
SATURDAY EVENING.

* EVENT: BELOW 7500 FEET: FIRE WEATHER ZONE 110 SOUTHWEST 
  MOUNTAINS. FIRE WEATHER ZONE 111 SOUTHWEST DESERTS AND 
  LOWLANDS. FIRE WEATHER ZONE 112 SOUTH CENTRAL LOWLANDS AND 
  SOUTHERN RIO GRANDE VALLEY. FIRE WEATHER ZONE 113 CAPITAN AND 
  SACRAMENTO MOUNTAINS. FIRE WEATHER ZONE 055 EL PASO...FIRE 
  WEATHER ZONE 056 HUDSPETH. 

* TIMING: ON FRIDAY...FROM 12 PM TO 9 PM. ON SATURDAY...FROM 1 PM
  TO 8 PM.

* WIND: FOR FRIDAY...WEST-SOUTHWEST 30-40 MPH WITH GUSTS OF 45-55
  MPH. FOR SATURDAY...NORTHWEST 25-35 MPH WITH GUSTS OF 40- 50
  MPH.

* HUMIDITY: LOW TO MIDDLE TEENS FRIDAY AND SATURDAY AFTERNOONS.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

* ADDITIONAL IMPACTS: RED FLAG CONDITIONS ARE ALSO LIKELY AGAIN 
  SATURDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

LUNDEEN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this red flag warning went out at Mar 20, 3:40 AM MDT, 3 hours 4 minutes earlier.

Area forecast discussion, Mar 20, 3:40 AM MDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
340 AM MDT WED MAR 20 2013

.SYNOPSIS...
WESTERLY WINDS WILL BRING WARM DRY WEATHER TO SOUTHERN NEW MEXICO
AND WESTERN TEXAS THIS WEEK. HOWEVER UPPER LEVEL DISTURBANCES
COMBINED WITH SURFACE LOW PRESSURE TO THE EAST WILL PRODUCE WINDY
CONDITIONS ACROSS THE BORDERLAND THURSDAY THROUGH SATURDAY. A COLD
FRONT WILL ALSO MOVE THROUGH THE REGION ON SATURDAY CAUSING
COOLER TEMPERATURES ON SUNDAY. HIGH PRESSURE AND WESTERLY WINDS
WILL RESULT IN DRY WEATHER NEXT WEEK WITH TEMPERATURES NEAR
NORMAL.

&&

.DISCUSSION...
COLD FRONT MOVED EAST TO WEST THROUGH WEST TEXAS AND SOUTHERN NEW
MEXICO OVERNIGHT WITH EASTERLY WINDS BEHIND THE BOUNDARY
ADVECTING COOLER AIR INTO THE REGION. HOWEVER THE FRONT IS
OTHERWISE WEAK AND SHALLOW. THUS AS AIR MASS EXPERIENCES DIURNAL;
HEATING AFTER SUNRISE WESTERLY FLOW ALOFT WILL MIX DOWN TO THE
SURFACE WITH FRONT RETREATING EAST OF THE CWA BY LATE AFTERNOON.

MORE ACTIVE WEATHER PERIOD WILL COMMENCE ON THURSDAY. ON THE
LARGER SCALE A CIRCULATION PATTERN CHANGE WILL INCLUDE A DEEPENING
MEDIUM WAVE TROUGH OVER THE WESTERN UNITED STATES WHICH WILL CAUSE
INCREASING WESTERLY FLOW ALOFT OVER THE SOUTHERN ROCKIES ON
THURSDAY. IN ADDITION AN EMBEDDED WAVE ALOFT WILL MOVE ACROSS
THE CWA WITH DOWN SLOPE FLOW GENERATING DEEP LEE CYCLONE OVER THE
TEXAS PANHANDLE. THESE FACTORS WILL INDUCE WINDY CONDITIONS AS
WARM DRY AIR MASS WILL MIX TO 600 MB IN THE AFTERNOON. AT MOMENT
WIND SPEEDS EXPECTED TO REMAIN BELOW ADVISORY CRITERIA MOST
LOCATIONS BUT GIVEN THE ONGOING DROUGHT AREAS OF BLOWING DUST
EXPECTED ALONG WITH A CRITICAL FIRE WEATHER SITUATION.

ANOTHER SHORT WAVE WILL MOVE ACROSS THE CWA ON FRIDAY WHILE
SURFACE LEE CYCLONE REFORMS OVER NORTHEASTERN NEW MEXICO. WITH 60
KT MID LEVEL JET ACROSS SOUTHERN NEW MEXICO THIS SCENARIO WILL
AGAIN CREATE WINDY CONDITIONS WITH WIND SPEEDS EXPECTED AROUND
ADVISORY CRITERIA FRIDAY AFTERNOON. PRIMARY VORTICITY/TROUGH AXIS WILL
SUBSEQUENTLY SWEEP EASTWARD ACROSS THE CWA ON SATURDAY WITH DEEP
SURFACE LOW OVER THE TEXAS PANHANDLE PRODUCING YET ANOTHER DAY OF
HIGH WINDS WITH SPEEDS POSSIBLY APPROACHING WARNING LEVELS OVER
SOME AREAS. CONTINENTAL FLOW TRAJECTORIES ALSO PRECLUDE SIGNIFICANT
MOISTURE TRANSPORT SO STRONG DYNAMIC FORCING WILL SUPPORT ONLY
VERY ISOLATED AREAS OF LIGHT PRECIP OVER THE MOUNTAINS AT BEST.

COLD FRONT WILL MOVE ACROSS THE CWA ON SATURDAY CAUSING COOLER
BELOW NORMAL TEMPERATURES ON SUNDAY AS WINDS DIMINISH OVER THE
AREA. WEST TO NORTHWEST FLOW ALOFT WILL RESULT IN DRY WEATHER
WITH TEMPERATURES AROUND NORMAL FOR MOST OF NEXT WEEK.

&&

.AVIATION...
HIGH PRESSURE ALOFT WILL BRING VFR CONDITIONS WITH AREAS OF
CEILINGS ABOVE 10,000 FEET AGL. WIND GUSTS TO 20 MPH
POSSIBLE...MAINLY ALONG WESTERN FACING SLOPES THIS MORNING. A FEW
AREAS OF MODERATE TURBULENCE OVER THE MOUNTAINS BELOW 8,000 FEET
AGL.

&&

.FIRE WEATHER...
WESTERLY WINDS WILL BRING DRY WEATHER WITH TEMPERATURES NEAR OR
ABOVE NORMAL THROUGH SATURDAY WITH MINIMUM RELATIVE HUMIDITIES
AROUND 10 TO 15 PERCENT MOST AREAS. THUS THE FIRE DANGER WILL BE
HIGH TO EXTREME. UPPER LEVEL DISTURBANCES COMBINED WITH SURFACE LOW
PRESSURE TO THE EAST WILL GENERATE WINDY CONDITIONS THURSDAY...
FRIDAY AND SATURDAY WITH GUSTS AROUND 40 TO 50 MPH DURING THE
AFTERNOON AND EVENINGS. RED FLAG CONDITIONS ARE THEREFORE LIKELY
MOST AREAS THURSDAY THROUGH SATURDAY DURING THE AFTERNOON AND
EARLY EVENING HOURS. A COLD FRONT WILL BRING COOLER WEATHER FOR
SUNDAY WITH LIGHTER WINDS. NO SIGNIFICANT PRECIPITATION EXPECTED
THROUGH SUNDAY WITH ONLY ISOLATED AREAS OF LIGHT RAIN OR SNOW
FORECASTED FOR THE HIGHER MOUNTAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 74  55  83  57  80 /   0   0   0   0   0
SIERRA BLANCA           76  51  82  54  78 /   0   0   0   0   0
LAS CRUCES              74  48  79  48  77 /   0   0   0   0   0
ALAMOGORDO              71  51  76  49  78 /   0   0   0   0   0
CLOUDCROFT              48  37  54  40  51 /   0  10  10  10   0
TRUTH OR CONSEQUENCES   74  48  80  50  74 /   0   0   0   0   0
SILVER CITY             73  46  75  44  70 /   0  10   0   0   0
DEMING                  76  45  81  45  76 /   0   0   0   0   0
LORDSBURG               78  48  82  46  76 /   0   0   0   0   0
WEST EL PASO METRO      74  56  82  58  79 /   0   0   0   0   0
DELL CITY               72  45  86  50  79 /   0   0   0   0   0
FORT HANCOCK            76  52  86  56  83 /   0   0   0   0   0
LOMA LINDA              70  49  75  51  72 /   0   0   0   0   0
FABENS                  78  50  85  53  81 /   0   0   0   0   0
SANTA TERESA            74  50  82  52  79 /   0   0   0   0   0
WHITE SANDS HQ          74  56  80  57  77 /   0   0   0   0   0
JORNADA RANGE           73  41  80  42  77 /   0   0   0   0   0
HATCH                   71  48  77  48  75 /   0   0   0   0   0
COLUMBUS                75  50  80  51  77 /   0   0   0   0   0
OROGRANDE               76  50  80  51  79 /   0   0   0   0   0
MAYHILL                 61  44  66  46  63 /   0  10  10  10   0
MESCALERO               60  39  67  37  64 /   0  10  10  10   0
TIMBERON                59  41  65  44  61 /   0  10   0   0   0
WINSTON                 67  40  68  36  65 /   0  10  10  10   0
HILLSBORO               71  47  73  48  72 /   0   0   0   0   0
SPACEPORT               72  47  79  45  74 /   0   0   0   0   0
LAKE ROBERTS            70  41  68  41  67 /   0  10  10  10   0
HURLEY                  72  44  75  42  70 /   0   0   0   0   0
CLIFF                   77  42  80  42  74 /   0   0   0   0   0
MULE CREEK              75  32  76  33  70 /   0   0   0   0   0
FAYWOOD                 71  45  73  42  70 /   0   0   0   0   0
ANIMAS                  80  47  79  49  76 /   0   0   0   0   0
HACHITA                 78  45  81  46  78 /   0   0   0   0   0
ANTELOPE WELLS          81  47  80  50  77 /   0   0   0   0   0
CLOVERDALE              76  47  76  50  71 /   0   0   0   0   0

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR NMZ110>113.

TX...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR TXZ055-056.

&&

05 ROGASH
Hazardous weather outlook, Mar 20, 6:15 AM MDT, 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
615 AM MDT WED MAR 20 2013

NMZ401>417-TXZ418>424-211145-
UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE-
SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY-
SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL-
UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES-
NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY-
CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN-
WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-
SACRAMENTO MOUNTAINS ABOVE 7500 FEET-
EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA-
WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY-
NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN-
SOUTHERN HUDSPETH HIGHLANDS-
RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES-
RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY-
615 AM MDT WED MAR 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HIGH PRESSURE WILL
BRING SEASONABLY WARM PARTLY CLOUDY WEATHER TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A SERIES OF UPPER LEVEL DISTURBANCES WILL COMBINE WITH DEEP SURFACE
LOW PRESSURE SYSTEMS TO THE NORTHEAST TO BRING WINDY CONDITIONS
THURSDAY THROUGH SATURDAY. WEST WINDS WILL GUST TO AROUND 45 MPH ON
THURSDAY WITH GUSTS AROUND 55 MPH FRIDAY AND SATURDAY. HIGHER GUSTS
WILL OCCUR ALONG EASTERN FACING SLOPES. BLOWING DUST WILL LOWER
VISIBILITIES TO LESS THAN 3 MILES OVER SOME LOCATIONS WITH
VISIBILITIES UNDER A MILE OVER ISOLATED AREAS FRIDAY AND SATURDAY
AFTERNOONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

ROGASH

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 7:09 AM MDTFire Weather WatchEPZCatron, Doña Ana, Grant, Hidalgo, Lincoln, Luna and 2 more14 hr

Nearby

Red Flag Warnings in New Mexico, 2013Red Flag Warnings in Texas, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.